Texas, 2008Strong Wind in Texas, March 25 to 26, 2008
March 25 to 26, 2008 · NWS FWD · 2 events in 2 counties and zones
Gusty southerly winds caused two reports of wind damage.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty southerly winds caused two reports of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 25, 1:54 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 25, 1:54 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
254 PM CDT TUE MAR 25 2008
.DISCUSSION...
CONTINUED DRY WITH GUSTY SOUTH WINDS THROUGH THURSDAY. WENT
SLIGHTLY ABOVE MOS FOR HIGHS SINCE THE GUSTY SOUTH WINDS USUALLY
PRODUCE WARMER AFTERNOONS. FRONT STILL ON SCHEDULE FOR
FRIDAY...WITH ASSOCIATED CHANCE OF PRECIP. CONTINUED UNSETTLED
THROUGH TUESDAY...WITH FRONT BACKING UP SATURDAY AND NEW FRONT
MOVING IN MONDAY.
ECMWF HAS CHANGED SINCE YESTERDAY TO BETTER MATCH THE GFS. WITH
THIS CHANGE HAVE LEANED TOWARDS GFS TIMING AS WELL. ECMWF NO LONGER
BUILDS A CUTOFF LOW OFF THE CALIF COAST...BUT NOW KEEPS THE
PROGRESSIVE PATTERN WE HAVE SEEN IN THE GFS. MODELS SHOW NO
CONTINUITY ON SUNDAY THRU TUESDAY SHORT WAVE TIMING...SO IT IS
DIFFICULT TO DETERMINE EXACT TIMES WHEN PRECIP WILL OR WILL NOT
OCCUR. HAVE LEFT SLIGHT CHANCE POPS FOR THE TIMES WHEN GFS WAS
DRIER BUT ECMWF STAYED WET. SINCE MODELS BOTH AGREE ON A MONDAY
AFTN FRONT...HAVE LEFT CHANCE POPS FOR MONDAY AFTN THRU TUE
MORNING. 84
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 60 81 64 85 60 / 0 10 10 10 10
WACO, TX 59 79 64 85 64 / 0 10 10 10 10
PARIS, TX 57 77 59 82 59 / 0 10 10 10 10
DENTON, TX 57 81 63 84 58 / 0 10 10 10 10
MCKINNEY, TX 58 81 63 83 59 / 0 10 10 10 10
DALLAS, TX 60 81 64 84 61 / 0 10 10 10 10
TERRELL, TX 59 79 62 83 62 / 0 10 10 10 10
CORSICANA, TX 57 79 62 85 63 / 0 10 10 10 10
TEMPLE, TX 58 79 63 82 63 / 0 10 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.
&&
84/84
Hazardous weather outlook, Mar 25, 2:10 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT TUE MAR 25 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
310 PM CDT TUE MAR 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY.
ENOUGH INSTABILITY MAY BE PRESENT FRIDAY FOR ISOLATED THUNDERSTORMS
TO APPROACH SEVERE LIMITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
92
Strong Wind, Cooke
- When
- March 25, 3:00 PM CST
- Where
- Cooke forecast zone
- Measured
- 30 kt (35 mph) measured gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Sustained winds between 20 and 30 MPH with higher gusts caused a cross arm to break on an electric pole in Gainesville. A wind advisory was in effect at the time.
Strong Wind, McLennan
- When
- March 26, 3:00 PM CST
- Where
- McLennan forecast zone
- Measured
- 28 kt (32 mph) measured gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Sustained winds between 20 and 30 MPH with higher gusts caused a dead tree to fall, taking a power pole with it. The tree and the pole blocked traffic on Morrow Avenue in Waco.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Nevada, March 25 to 26, 2008$5,000 · 82 kt wind · 8 events
- Drought in Texas, March 25 to 31, 20082 events
- Wildfire in Pennsylvania, March 25 to 26, 20082 events
- Extreme Cold in Alaska, March 25 to 26, 20081 event
- Heavy Snow in Wyoming, March 25 to 27, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85755, 85756.